MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urticaria (2278)
Date of Event 08/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event rash/hives (pt: injection site urticaria), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse(+) injectable implant, lot a00085940, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted related to this lot.
 
Event or Problem Description
This spontaneous report was received from a us health care professional and concerns a female patient.She was injected with radiesse(+), on (b)(6) 2023.In 2023, after the radiesse(+) injection, the patient experienced major swelling in the injection area and random patches up the arm.The outcome of the events was unknown.Follow-up information was received on 27-nov-2023: the case was upgraded to serious.The event term patches was changed to rash/hives and coding was changed from injection site discoloration to injection site hives.The event major swelling was deleted, it was considered to be a symptom of hives.Patients initials, date of birth ((b)(6) ) and weight (62.5 kg) were provided.She was 52 years old at the time of the event.She was injected with 6 syringes of radiesse(+), into the hands and nasolabial folds.Batch number was reported as a00085940 (expiry date: 11/2024).The batch record review was received and the lot number for radiesse(+) was confirmed as a00085940 (expiry date: 11/2024).A lot search in the global safety database was conducted.Patients medical history and concomitant medication were reported as none.The patient had no prior aesthetic treatments.On (b)(6) 2023, 3 days after the radiesse(+) injection, the patient experienced body rashes on the hands and arms as well as her lower cheek area, around the nasolabial folds.She went to the emergency room (er), allergy specialists, and dermatologists and underwent extensive allergy testing.It was narrowed down that she was not allergic to any common elements and that it began after her injections with radiesse(+) and on the area where she was injected with the filler.At the time of this report, she was living day to day with extreme itching and raised bumps (hives) on her hands, arms and face.Laboratory data include allergy testing for common factors such as pollen, animals, dust, et cetera, which all came back negative.The cause of the rash and hives was uncertain and the physician that she saw attributed the symptoms to the filler because they did not find any underlying cause as to her immune system response to any other substance.Corrective treatment included steroid creams, oral antibiotic and antibiotic cream, none of which worked.The patient saw different medical providers across different fields of medicine and side effects were not able to be remedied.Unfortunately, early action and treatment did not help this patient after injections with radiesse(+).The outcome of the event rash/hives was reported as not resolved.In the opinion of the reporter, treatment was necessary to accelerate recovery and prevent permanent damage.The reporter was not certain if the events were permanent, it was almost 4 months (at the time of this report) and it did not subside with diet change and medication.In the opinion of the reporter, the event was 100% related to radiesse(+) (changed from reasonable possibility to highly probable).The reactions started after the injection with radiesse(+) and in the injected areas.

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key18257784
Report Number3013840437-2023-00122
Device Sequence Number4006396
Product Code LMH
UDI-Device IdentifierM2138063M0K22
UDI-Public+M2138063M0K22/$$3241114A000859401
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Catalogue Number8063M0K2
Device Lot NumberA00085940
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date12/04/2023
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight63 KG